Delaware, 2014

Astronomical Low Tide in Delaware, January 7, 2014

January 7, 2014 · NWS PHI · 1 event in 1 county or zone

The very persistent and strong west winds that started during the day on the 6th caused blowout tide conditions during the daytime low tide cycle on the 7th along tidal sections of the Delaware River and its tributaries in New Castle County. Blowout tide conditions were just missed farther south in Delaware Bay on the 7th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The very persistent and strong west winds that started during the day on the 6th caused blowout tide conditions during the daytime low tide cycle on the 7th along tidal sections of the Delaware River and its tributaries in New Castle County. Blowout tide conditions were just missed farther south in Delaware Bay on the 7th. At Reedy Island, the low tide reached 2.18 feet below mean lower low water. Blowout tide conditions start at 1.80 feet below mean lower low water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 7, 9:11 AM EST, 49 minutes earlier.

Area forecast discussion, Jan 7, 9:11 AM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 AM EST TUE JAN 7 2014

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO OUR REGION FROM
THE WEST, SENDING COLD, ARCTIC AIR INTO THE MID ATLANTIC. THIS
HIGH PRESSURE WILL GRADUALLY MOVE OFFSHORE LATE WEDNESDAY AS
TEMPERATURES BEGIN TO MODERATE. ANOTHER AREA OF HIGH PRESSURE FROM
THE NORTHERN PLAINS WILL PASS OVER OUR REGION DURING THURSDAY,
FOLLOWED BY A WEAK FRONTAL BOUNDARY APPROACHING FROM THE WEST
FRIDAY. OVER THE WEEKEND, LOW PRESSURE TRACKING TO OUR NORTH WILL
SEND A COLD FRONT ACROSS THE MID ATLANTIC SATURDAY NIGHT. MORE LOW
PRESSURE DEVELOPING TO OUR SOUTH MAY AFFECT THE AREA SUNDAY NIGHT
OR MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 UPDATE...FEW CHANGES TO THE GOING FORECAST. WINDS ON LAND HAVE
DIMINISHED SLIGHTLY ALREADY...BUT THINK THIS IS ONLY A TEMPORARY
LULL DUE TO NOCTURNAL INVERSION/DECOUPLING OF WINDS. STILL EXPECT
GUSTY WINDS TO CONTINUE THROUGH AT LEAST LATE THIS AFTERNOON. THE
LATEST OBS SHOW WIND CHILL VALUES RANGING FROM -31 AT MOUNT
POCONO...TO -7 IN TALBOT COUNTY.

TODAY'S MAXIMUM TEMPERATURES WILL BE IN THE SINGLE DIGITS TO THE
NORTHWEST OF THE INTERSTATE 95 CORRIDOR WITH SOME SPOTS IN THE
POCONOS NOT GETTING ABOVE ZERO. FOR THE INTERSTATE 95 CORRIDOR
SOUTHEASTWARD TO THE OCEAN, HIGHS SHOULD BE IN THE 10 TO 15 DEGREE
RANGE.

THE WIND CHILL WARNING REMAINS IN EFFECT FOR THE POCONOS WITH A
WIND CHILL ADVISORY ELSEWHERE.

THE AIR MASS IS EXTREMELY DRY, SO CLOUDS WILL BE LIMITED WITH
PERHAPS ONLY A FEW PASSING STRATOCUMULUS ACROSS OUR NORTHERN
COUNTIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
WIND SPEEDS ARE FORECAST TO DIMINISH GRADUALLY FOR TONIGHT.
REGARDLESS, THE AIR MASS WILL REMAIN VERY COLD AND WE WILL
CONTINUE THE WIND CHILL WARNING FOR THE POCONOS AND THE WIND
ADVISORY FOR THE REST OF OUR FORECAST AREA WITH ONE EXCEPTION. IT
APPEARS AS THOUGH WIND SPEEDS WILL DROP ENOUGH TO ALLOW WIND CHILL
VALUES TO RISE SOLIDLY ABOVE THE ADVISORY CRITERIA OF MINUS 10 IN
OUR DELMARVA COUNTIES SOUTH OF CECIL IN MARYLAND AND NEW CASTLE IN
DELAWARE.

THE SKY IS EXPECTED TO REMAIN MOSTLY CLEAR FOR TONIGHT.
TEMPERATURES ARE FORECAST TO DROP AROUND ZERO IN MUCH OF EASTERN
PENNSYLVANIA AND NEW JERSEY. THE URBAN CORRIDOR ALONG INTERSTATE
95 SHOULD FALL ONLY INTO THE SINGLE DIGITS. THE SAME IS TRUE FOR
THE JERSEY SHORE AND MOST LOCATIONS IN NORTHEASTERN MARYLAND AND
DELAWARE. THE POCONOS SHOULD DROP INTO THE ZERO TO MINUS 7 RANGE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
TO START THE LONG TERM, SURFACE HIGH PRESSURE AND A MID-LEVEL
TROUGH WILL BE GRADUALLY MOVING EAST OF OUR AREA AND OFFSHORE,
WITH THE MID-LEVEL FLOW BECOMING MORE ZONAL BY LATE WEDNESDAY.
OVERALL, THIS WILL MEAN MODERATING TEMPERATURES DURING THE DAYTIME
WEDNESDAY AND INTO WEDNESDAY NIGHT FOR OUR REGION, ESPECIALLY
AFTER THE COLD, ARCTIC BLAST EXPERIENCED TUESDAY. WE GENERALLY
FOLLOWED A BLEND OF MET/MAV GUIDANCE FOR MAXIMUM TEMPS WEDNESDAY,
WITH MUCH OF THE REGION EXPECTING HIGHS IN THE 20S, EXCEPT SOME
TEENS FOR THE HIGHER ELEVATIONS INTO NORTHERN NJ AND THE POCONOS.
ALSO OF NOTE FOR WEDNESDAY, WINDS ACROSS THE REGION ARE EXPECTED
TO BE SIGNIFICANTLY LOWER THAN THOSE EXPERIENCED ON TUESDAY,
AVERAGING 5 TO 10 MPH FOR MOST OF THE FORECAST AREA.

INTO THURSDAY, ANOTHER AREA OF HIGH PRESSURE FROM THE NORTHERN
PLAINS IS FORECAST TO SHIFT SOUTHEAST AND PASS OVER OUR REGION.
THE MODERATING TEMPERATURE TREND IS EXPECTED TO CONTINUE, WITH
MUCH OF THE REGION ANTICIPATING NEAR NORMAL HIGH TEMPERATURES FOR
EARLY JANUARY, INTO THE 30S FOR THE MOST PART, WITH SOME LOWER 40S
ACROSS SOUTHERN NJ AND THE DELMARVA. FROM THURSDAY NIGHT INTO
FRIDAY, A WEAK FRONTAL BOUNDARY WILL SLOWLY APPROACH OUR REGION
FROM THE WEST AS AN ONSHORE FLOW DEVELOPS ACROSS THE FORECAST AREA
THURSDAY NIGHT WITH THE DEPARTING HIGH PRESSURE TO OUR EAST. IN
ADDITION, A MID LEVEL SHORTWAVE IS SHOWN TO PASS JUST TO THE NORTH
OF OUR AREA LATE THURSDAY NIGHT INTO EARLY FRIDAY. THE BULK OF THE
FORECAST AREA SHOULD HAVE DRY WEATHER THURSDAY NIGHT INTO FRIDAY,
BUT A FEW LIGHT SNOW SHOWERS CANNOT BE RULED OUT FOR OUR FAR
NORTHERN ZONES, AS WELL AS A FEW SNOW TO RAIN SHOWERS THURSDAY
NIGHT INTO FRIDAY FOR MOST OF THE DELMARVA INTO FAR SOUTHERN NJ.

SOME CHANCES FOR LIGHT PRECIPITATION WILL CONTINUE FRIDAY NIGHT
INTO SATURDAY FOR THE CWA AS THE ONSHORE FLOW CONTINUES. THROUGH
THE DAYTIME SATURDAY, A SOUTHERLY FLOW WILL DEVELOP AND PICK UP
ACROSS THE REGION, WITH NOTICEABLY MILDER AIR FILTERING INTO THE
MID ATLANTIC. HIGHS ON SATURDAY ARE FORECAST TO BE AROUND 10 TO 15
DEGREES ABOVE AVERAGE, REACHING THE MID TO UPPER 40S NORTH TO THE
MIDDLE 50S SOUTH. THE DEVELOPING SOUTHERLY FLOW IS IN ADVANCE OF A
COLD FRONT FROM THE WEST, WHICH IS PROGGED TO TRACK ACROSS OUR
REGION SATURDAY NIGHT, BRINGING SOME STEADIER RAINFALL.
TEMPERATURES LOOK TO BE WARM ENOUGH ACROSS THE CWA THROUGH THIS
TIME FRAME FOR AN ALL RAIN EVENT, WITH THE SOUTHERLY FLOW OF MILDER
AIR INTO THE MID ATLANTIC.

THROUGH THE REMAINDER OF THE LONG TERM, THERE ARE SOME
SIMILARITIES BETWEEN THE GFS, ECMWF, AND OTHERS WITH POSSIBLE LOW
PRESSURE DEVELOPING OVER THE SOUTHEAST STATES AND THEN TRACKING
NORTHEAST TO POTENTIALLY BRING MORE PRECIP TO THE REGION, BUT
TIMING DIFFERENCES ARE APPARENT. NO BIG CHANGES WERE MADE TO THE
FORECAST AT THIS EXTENDED TIME FRAME AS FUTURE MODEL RUNS SHOULD
GET A BETTER HANDLE ON THE DETAILS OF THIS SYSTEM. TEMPERATURES AT
THIS TIME FRAME LOOK TO REMAIN ABOVE AVERAGE.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH A MAINLY
CLEAR SKY.

A STRONG WESTERLY WIND IS ANTICIPATED TO RANGE AROUND 20 KNOTS
FOR TODAY WITH GUSTS INTO THE 30S. WIND SPEEDS ARE FORECAST TO
DIMINISH TO AROUND 10 KNOTS FOR TONIGHT AND WE SHOULD LOSE THE
GUSTS.

OUTLOOK...
WEDNESDAY AND THURSDAY...MAINLY VFR CONDITIONS.

THURSDAY NIGHT AND FRIDAY...VFR LOWERING TO MVFR WITH AN EASTERLY
FLOW AND A FEW POSSIBLE SHWRS, ESPECIALLY FRIDAY.

FRIDAY NIGHT...CONDITIONS LOWERING TO IFR WITH RAIN POSSIBLE. FOR
NORTHWEST TERMINALS, KABE AND KRDG, A RAIN/SNOW MIX POSSIBLE.

SATURDAY...IFR CONDITIONS IN RAIN.

&&

.MARINE...
THE GALE WARNING REMAINS IN EFFECT FOR TODAY WITH A WEST
NORTHWEST WIND BLOWING AT 25 TO 35 KNOTS WITH GUSTS UP TO 40 OR 45
KNOTS. WIND SPEEDS ARE EXPECTED TO DIMINISH INTO THE SMALL CRAFT
ADVISORY RANGE FOR TONIGHT AS THE PRESSURE GRADIENT RELAXES A BIT.

WE WILL KEEP THE FREEZING SPRAY ADVISORY IN EFFECT FOR TODAY AND
TONIGHT. WE ANTICIPATE THAT MODERATE FREEZING SPRAY WILL OCCUR,
ESPECIALLY FROM TODAY INTO EARLY TONIGHT. CONDITIONS MAY IMPROVE
LATE TONIGHT AS THE WIND SPEED CONTINUES TO DECREASE.

OUTLOOK...
WEDNESDAY...A SMALL CRAFT ADVISORY MAY BE NEEDED INTO THE FIRST
PART OF WEDNESDAY AS THE WESTERLY FLOW GRADUALLY DIMINISHES, BUT
BY THE AFTERNOON, WINDS AND SEAS ARE ANTICIPATED TO FALL BELOW
ADVISORY LEVELS. THE THREAT OF FREEZING SPRAY WILL ALSO BE
DIMINISHING INTO WEDNESDAY.

THURSDAY THROUGH FRIDAY...SUB-ADVISORY CONDITIONS ARE
ANTICIPATED.

SATURDAY...SOUTH TO SOUTHWEST FLOW IS EXPECTED TO PICK UP OVER
THE REGION AND OUR AREA WATERS. WIND GUSTS AND SEAS MAY REACH
SMALL CRAFT ADVISORY LEVELS.

&&

.TIDES/COASTAL FLOODING...
THE STRONG OFFSHORE FLOW WILL CONTINUE TO PUSH WATER AWAY FROM
THE COAST DURING TODAY AND TONIGHT.

LOW WATER ISSUES ARE ANTICIPATED ON THE LOWER DELAWARE RIVER
AROUND THE MIDDAY LOW TIDE. A MORE WIDESPREAD LOW WATER PROBLEM IS
EXPECTED FOR TONIGHT'S LOW TIDE ON THE LOWER DELAWARE. A SPECIAL
WEATHER STATEMENT WAS ISSUED EARLY THIS MORNING TO ALERT MARINERS
TO THE HAZARD.

THE GUIDANCE CONTINUES TO INDICATE THAT THE LOW WATER WILL
APPROACH THE ADVISORY CRITERIA ALONG THE COAST AND ON DELAWARE
BAY, BUT LEVELS MAY NOT QUITE MAKE IT. THE LOW TIDE OF CONCERN IS
THIS EVENING'S, SO WE HAVE A LITTLE MORE TIME TO MONITOR THE
TRENDS AND MAKE A DECISION. A LOW WATER ADVISORY REMAINS POSSIBLE
FOR THIS EVENING ALONG THE NEW JERSEY AND DELAWARE COASTS AND FOR
DELAWARE BAY.

&&

.CLIMATE...
RECORD LOWS FOR TODAY AND WEDNESDAY (JANUARY 7 AND 8) ARE BELOW.

           1/7               1/8
KACY...  4  1884           2  1981
KPHL...  7  1988           2  1970
KILG... 10  1988,1942      0  1970
KABE... -4  1942          -3  1942
KTTN...  6  1912          -12 1866
KGED...  9  1988           10 1970
KRDG...  6  1988           2  1942
KMPO... -5  1988          -13 1942

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 6 AM EST WEDNESDAY FOR PAZ060>062-
     070-071-101>106.
     WIND CHILL WARNING UNTIL 6 AM EST WEDNESDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NJZ001-
     007>010-012>027.
DE...WIND CHILL ADVISORY UNTIL 6 AM EST WEDNESDAY FOR DEZ001.
     WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR DEZ002>004.
MD...WIND CHILL ADVISORY UNTIL 6 AM EST WEDNESDAY FOR MDZ008.
     WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ012-015-
     019-020.
MARINE...FREEZING SPRAY ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ430-
     431-450>455.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO/JOHNSON
SHORT TERM...IOVINO
LONG TERM...KLINE
AVIATION...IOVINO/KLINE
MARINE...IOVINO/KLINE
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...DRAG/GAINES
Hazardous weather outlook, Jan 7, 5:18 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 AM EST TUE JAN 7 2014

MDZ008-NJZ001-007>010-012>014-020>027-PAZ060>062-101>105-081030-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
518 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-081030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
518 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-081030-
CARBON-MONROE-
518 AM EST TUE JAN 7 2014

...WIND CHILL WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015>019-PAZ070-071-106-081030-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
518 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

LOW WATER LEVELS ARE LIKELY ON THE TIDAL DELAWARE RIVER AND ON
MANY OF ITS TIDAL TRIBUTARIES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-081030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
518 AM EST TUE JAN 7 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 7, 5:14 AM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 AM EST TUE JAN 7 2014

DEZ001-NJZ015>019-PAZ070-071-106-072100-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN
514 AM EST TUE JAN 7 2014

...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER TODAY AND
TONIGHT...

A STRONG WEST WIND WILL CAUSE LOW WATER LEVELS ON THE TIDAL
DELAWARE RIVER AND ON MANY OF ITS TIDAL TRIBUTARIES TODAY AND
TONIGHT. LOW WATER LEVELS WILL CAUSE NAVIGATION PROBLEMS AROUND
THE TIMES OF LOW TIDE DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS AND AGAIN TONIGHT.

LOW TIDE OCCURS AT REEDY POINT, DELAWARE AT 1023 AM AND AGAIN AT
1051 PM.

LOW TIDE OCCURS AT PHILADELPHIA AT 1257 PM TODAY AND AGAIN AT 124
AM WEDNESDAY.

THE STRONG WESTERLY FLOW IS EXPECTED TO SUBSIDE ON WEDNESDAY AND
WATER LEVELS SHOULD BEGIN TO RETURN TO NORMAL AT THAT TIME.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, New Castle

When
January 7, 10:00 AM EST to 1:00 PM EST
Where
New Castle forecast zone
Reported by
WLON
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492927.